Alert archive / New Mexico / Flash Flood Warnings in 2012

Flash Flood Warning 43, NWS Albuquerque, NM

August 23, 2012De Baca County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 23, 2012, 5:34 PM MDT for De Baca County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2012, 5:34 PM MDT (23:34 UTC)
Expired
Aug 23, 2012, 7:30 PM MDT
In force
116 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 92 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WGUS55 KABQ 232334
FFWABQ
NMC011-240130-
/O.NEW.KABQ.FF.W.0043.120823T2334Z-120824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT THU AUG 23 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 730 PM MDT

* AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS EXTENDING 10 MILES 
  WEST OF YESO...OR  ABOUT 12 MILES WEST OF FORT SUMNER...TO SUMNER
  LAKE.  THE STORMS PRODUCING VERY HEAVY  RAIN WERE REPEATEDLY 
  DEVELOPING AND TRACKING OVER THE SAME AREA.  BETWEEN 3 AND 4 INCHES
  OF RAIN HAS LIKE FALLEN JUST NORTH OF HIGHWAY 60 AND ADDITIONAL
  HEAVY RAIN IS LIKELY.  OF PARTICULAR CONCERN WILL BE SALADA CREEK
  AND ARROYOS THAT FEED THE CREEK FROM THE SOUTH.  RUNOFF EVENTUALLY
  REACHES LAKE SUMNER WHERE FLASH FLOODING IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3453 10481 3460 10439 3448 10427 3433 10477

$$
2 follow-up statements
772 
WGUS75 KABQ 240010
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT THU AUG 23 2012

NMC011-240130-
/O.CON.KABQ.FF.W.0043.000000T0000Z-120824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE BACA-
610 PM MDT THU AUG 23 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR CENTRAL
DE BACA COUNTY...

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY THUNDERSTORM RAINS IN THE VICINITY OF LAKE SUMNER...FORT SUMNER
AND YESO. THE HEAVIEST RAINS...BETWEEN 3 AND 4 INCHES... HAVE LIKELY 
FALLEN JUST NORTH OF HIGHWAY 60 ALONG THE SALADA CREEK DRAINAGE WEST OF
SUMNER LAKE.  THE AREAL COVERAGE OF HEAVY RAIN WILL CONTINUE TO DECREASE 
NORTH OF HIGHWAY 60...BUT NEW HEAVY RAIN PRODUCING THUNDERSTORMS WILL DEVELOP 
SOUTH OF HIGHWAY 60 AND MOVE TOWARD THE EAST NORTHEAST AT 15 TO 20 MPH. 
AS A RESULT...THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO THE EARLY 
EVENING.

LOCATIONS IMPACTED INCLUDE...
    HIGHWAY 60 BETWEEN YESO AND FORT SUMNER...SALADO CREEK DRAINAGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3453 10481 3460 10439 3448 10427 3433 10477

$$
KJ
955 
WGUS75 KABQ 240123
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT THU AUG 23 2012

NMC011-240133-
/O.EXP.KABQ.FF.W.0043.000000T0000Z-120824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE BACA-
723 PM MDT THU AUG 23 2012

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR CENTRAL DE BACA
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3453 10481 3460 10439 3448 10427 3433 10477

$$
KJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:31 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 23, 3:31 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT THU AUG 23 2012

.DISCUSSION...
WELL...WELL...WELL. GIVEN THE DECENT TROUGH APPROACHING FROM THE
WEST...THE ASSOCIATED SQUALL LINE OR WHAT IS LEFT OF IT PUSHING
THROUGH THE STATE AS OF MID AFTN AND THE ABUNDANT MOISTURE ACROSS
THE AREA...FOR THE MOST PART MA NATURE HAS AGAIN PROVIDED THE
AREA WITH A SUB PAR CROP OF SHOWERS AND THUNDERSTORMS. BUT WHAT IS
OUT THERE HAS DUMPED SOME PRETTY GOOD RAINFALL...MAINLY ACROSS
SOCORRO COUNTY NEAR AND S THROUGH SW OF SOCORRO. LOOKING THOUGH AT
WHAT HAS SPRUNG UP IN CENTRAL AND E AZ...PLUS...AS OF THIS
WRITING...ALMOST NOTHING NEW HAVING DEVELOPED ACROSS THE W THIRD
OF FCST AREA...HAVE DECIDED TO AGAIN GREATLY TRIM BACK THE ONGOING
FLASH FLOOD WATCH THAT GOES THROUGH 06Z TONIGHT. EXPECTING
ISOLATED TO PERHAPS SCT SHOWERS AND STORMS TO MOVE INTO AND A FEW
DEVELOP ACROSS THE W INTO THE EVE...BUT WITH TROUGH GETTING SLOWLY
MORE SHEARED OUT AND FURTHER OPENING UP AND ALSO WITH LOSS OF
DAYTIME HEATING...FEEL THAT THE RISK OF FLASH FLOOD PRODUCING
RAINFALL WILL BE TO LOW TO JUSTIFY CONTINUATION OF THE WATCH. THE
TWO EXCEPTIONS WILL BE THE LITTLE BEAR BURN SCAR IN LINCOLN CO
AND...MARGINALLY SO...THE LAS CONCHAS BURN SCAR. WILL LEAVE UP THE
WATCH FOR THOSE AREAS.

AFTER TONIGHT THE FOCUS FOR HEAVY RAIN WILL BE LESS CLEAR AND
GENERALLY DIMINISHED A BIT FROM LAST DAY OR TWO. WITH UPPER TROUGH
WEAKENING AND SHEARING OUT TO A DEGREE...FCST MODELS ARE SHOWING
ENOUGH MOISTURE POOLING ALONG AND EVEN A LITTLE BEHIND TROUGH AXIS TO
KEEP DECENT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
MAINLY N THIRD TO HALF OF NM. BUT SOME DRY SLOTTING ACROSS S WILL
ENSURE SIGNIFICANTLY LOWER CHANCES THERE THAN TODAY. THIS MOISTURE
WILL SAG SLOWLY TO THE S THE NEXT DAY OR SO...ALSO SHIFTING
CHANCES SOMEWHAT TO THE S...ALBEIT TO A LITTLE LESSER DEGREE. FOR
THE WEEKEND SOME FCST MODELS STILL LOOKING AT A WEAK BACK DOOR
FRONT INTO E AND PERHAPS CENTRAL NM...WHICH SHOULD KEEP SOME
ISOLATED TO LOCALLY SCT COVERAGE OF SHOWERS AND STORMS IN THE
PICTURE. BUT COUNTERING THAT A BIT WILL BE THE UPPER HIGH
REBUILDING OVER...YOU GUESSED IT...THE LAND OF ENCHANTMENT. SO
TEMPS WILL TREND UPWARD AND PCPN CHANCES GENERALLY DOWNWARD AFTER
THE WEEKEND. WHAT PCPN REMAINS MAY SHIFT MOSTLY TO THE NW THIRD OR
SO OF NM.

43

&&

.FIRE WEATHER...
MOISTURE STREAMING UP AHEAD OF AN UPPER LEVEL SYSTEM CURRENTLY OVER
NORTHERN ARIZONA WILL CONTINUE TO FUEL WETTING SHOWERS AND STORMS
ACROSS THE MAJORITY OF THE AREA REST OF TODAY INTO TONIGHT. MODELS
REMAIN CONSISTENT WITH MOVING THIS WAVE EASTWARD AND PIVOTING THE
MAIN MOISTURE BAND OVER THE NORTHERN HALF OF THE FORECAST AREA ON
FRIDAY. HUMIDITY VALUES WOULD REMAIN ON THE HIGHER SIDE DURING THIS
PERIOD. HIGH TEMPERATURES WOULD ALSO BE A FEW DEGREES BELOW NORMAL
WESTERN HALF. GUSTIER WINDS EXPECTED ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS DURING THE AFTERNOON AS THE WAVE PASSES NORTH OF
THE AREA.

AS THE WAVE SHIFTS OFF TO THE EAST...AN UPPER HIGH DEVELOPS OVER THE
STATE AND TRAPS RESIDUAL MOISTURE BENEATH IT. SINCE THE UPPER HIGH
IS WEAKER IN MAGNITUDE...MOISTURE SHOULD RECYCLE OUT IN EARNEST AS
SCATTERED SHOWERS AND THUNDERSTORMS. THE WETTING VARIETY WOULD BE
POSSIBLE. A BACK DOOR COLD FRONT OR WIND SHIFT IS EXPECTED SATURDAY
AND CONTINUE TO PROGRESS WESTWARD ON SUNDAY BENEATH THE UPPER HIGH.
THIS WIND SHIFT COULD PROVIDE A FOCUS FOR SHOWERS AND STORMS.
ESPECIALLY THE WETTING VARIETY. MODELS ARENT ESPECIALLY STRONG ON
THE SPEEDS DUE TO THE LACK OF SURFACE FORCING. TEMPERATURES WOULD
WARM SLIGHTLY DURING THE WEEKEND BUT GENERALLY BE NEAR TO SLIGHTLY
ABOVE NORMAL EAST AND NEAR TO SLIGHTLY BELOW NORMAL WEST. HUMIDITY
VALUES WOULD MOST LIKELY LOWER SLIGHTLY AND MODELS SHOW A WEAKER MID
LEVEL DRY INTRUSION ACROSS THE NORTHWEST...ESPECIALLY SATURDAY...BUT
VALUES OVERALL WOULD BE ON THE HIGHER SIDE.

THERE IS SOME DIVERGENCE IN THE MODELS EARLY NEXT WEEK. THE GFS
PAINTS AN UPPER HIGH OVER NEW MEXICO OR THE FOUR CORNERS AREA. THE
ECMWF PUSHES THE UPPER HIGH EASTWARD WHICH THEN PLACES A MORE
PRONOUNCED MONSOONAL PLUME OVER THE WESTERN TIER. AS IS TYPICALLY
THE CASE...MODELS HAVING A HARDER TIME IN THE LONG RANGE NOW WITH
TROUGH PLACEMENT AND WAVE SPEED AS THE FALL TRANSITION STARTS TO
SHOW UP IN THE NORTHERN PORTIONS OF THE NORTHERN HEMISPHERE. THUS
CONFIDENCE FOR THE EARLIER HALF OF NEXT WEEK GOES WAY DOWN.

50

&&

.AVIATION...
18Z TAF CYCLE
MANY TERMINAL LOCATIONS WILL GET HIT BY SHOWERS AND STORMS THIS
AFTERNOON AND EVENING. LOOK FOR MVFR CONDITIONS ASSOCIATED WITH
SOME OF THE HEAVIER RAIN AND STORMS. PERHAPS EVEN LOCALIZED AND
SHORT DURATION IFR. GUSTY WINDS TO 35 KT AND PERHAPS HIGHER WILL
ALSO BE A POSSIBILITY. WENT MOST BULLISH WITH ABQ...SAF AND LVS.
EXPECT ROW AND TCC TO BE IMPACTED. FMN AND GUP ARE CURRENTLY BEING
IMPACTED. THE MAIN WILDCARD WILL BE REDEVELOPMENT BEHIND THE MAIN
FRONTAL PASSAGE. QUITE A BIT OF DRY AIR FLOWING IN FROM ARIZONA.
CURRENTLY HAVE GUP GETTING SOME REDEVELOPMENT IN THE FORM OF VCTS
LATER AFTERNOON. DEFINITELY BELIEVE WILL HAVE TO MAKE AMENDMENTS
DUE TO THE FLUIDITY OF THE SITUATION. IMPROVING CONDITIONS
DEPICTED BY ALL MODELS AFTER MIDNIGHT. COULD GET SOME LOCALIZED
FOG/BR WITH LOWER CIGS DUE TO SOME PARTIAL CLEARING AND PRECEDENT
ABUNDANT RAINFALL LATER TONIGHT ALTHOUGH MODELS NOT REALLY HIP ON THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  83  56  89 /  50  40  30  10
DULCE...........................  47  74  48  82 /  60  50  50  30
CUBA............................  49  74  51  79 /  60  60  50  30
GALLUP..........................  53  77  51  84 /  50  40  20  30
EL MORRO........................  51  71  49  79 /  50  40  30  40
GRANTS..........................  52  77  51  84 /  50  40  30  30
QUEMADO.........................  54  77  52  82 /  50  30  10  40
GLENWOOD........................  58  82  57  86 /  40  20  10  30
CHAMA...........................  46  69  45  75 /  60  60  60  40
LOS ALAMOS......................  55  75  55  81 /  60  40  40  30
PECOS...........................  53  74  54  78 /  70  40  40  40
CERRO/QUESTA....................  49  72  48  76 /  60  50  40  40
RED RIVER.......................  44  67  43  70 /  70  60  50  40
ANGEL FIRE......................  43  69  43  72 /  70  60  60  40
TAOS............................  50  77  49  80 /  60  40  40  30
MORA............................  52  73  51  76 /  70  60  60  40
ESPANOLA........................  55  81  55  86 /  50  30  40  30
SANTA FE........................  56  79  56  84 /  70  30  30  30
SANTA FE AIRPORT................  57  81  57  86 /  40  30  30  30
ALBUQUERQUE FOOTHILLS...........  61  81  61  84 /  50  20  20  20
ALBUQUERQUE HEIGHTS.............  63  83  64  87 /  40  20  20  20
ALBUQUERQUE VALLEY..............  60  85  61  89 /  40  20  20  20
ALBUQUERQUE WEST MESA...........  61  83  62  88 /  40  20  20  20
LOS LUNAS.......................  62  86  62  88 /  40  20  20  20
RIO RANCHO......................  62  83  63  87 /  40  20  30  20
SOCORRO.........................  64  87  63  88 /  30  20  20  20
SANDIA PARK/CEDAR CREST.........  52  76  54  78 /  50  30  30  30
TIJERAS.........................  56  79  57  82 /  50  30  30  30
MORIARTY/ESTANCIA...............  52  81  53  85 /  70  30  20  30
CLINES CORNERS..................  54  80  55  81 /  60  30  30  40
GRAN QUIVIRA....................  58  80  58  83 /  60  30  20  40
CARRIZOZO.......................  61  82  60  83 /  40  20  20  30
RUIDOSO.........................  56  76  54  75 /  60  30  20  40
CAPULIN.........................  54  78  51  81 /  60  50  50  30
RATON...........................  55  82  52  84 /  50  40  50  30
SPRINGER........................  57  83  54  85 /  60  40  50  30
LAS VEGAS.......................  55  80  52  81 /  60  50  50  40
CLAYTON.........................  62  87  61  88 /  40  30  40  30
ROY.............................  60  84  59  85 /  50  30  40  30
CONCHAS.........................  64  90  63  91 /  50  20  30  30
SANTA ROSA......................  64  90  63  89 /  50  20  20  30
TUCUMCARI.......................  66  93  63  91 /  40  30  30  20
CLOVIS..........................  65  90  63  89 /  40  20  30  20
PORTALES........................  65  91  65  89 /  40  20  30  20
FORT SUMNER.....................  66  93  66  91 /  50  20  20  30
ROSWELL.........................  68  95  68  93 /  50  20  20  20
PICACHO.........................  63  87  63  85 /  50  20  20  30
ELK.............................  60  82  60  79 /  50  20  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ511-526.

&&

43
Hazardous weather outlook, Aug 23, 5:41 AM MDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT THU AUG 23 2012

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND THIS EVENING OVER
MUCH OF WESTERN AND PORTIONS OF CENTRAL NEW MEXICO...WHERE
LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. AREAS SURROUNDING THE
LAS CONCHAS...WHITEWATER BALDY...LITTLE BEAR...AND WHITE BURN
SCARS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING THROUGH MIDNIGHT
TONIGHT. SOME STORMS IN THE NORTHWESTERN QUADRANT OF THE STATE WILL
ALSO BECOME STRONG AND PERHAPS MARGINALLY SEVERE AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL...WILL
REMAIN POSSIBLE ON FRIDAY. THESE STORMS WILL GENERALLY FAVOR THE
NORTHERN MOUNTAINS AND THE NORTHEASTERN PLAINS. BY SATURDAY A
BACK DOOR COLD FRONT WILL PUSH UP AGAINST THE NORTHERN AND CENTRAL
MOUNTAINS...AND EVENTUALLY THE CONTINENTAL DIVIDE BY SUNDAY. SOME
STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS CAN BE EXPECTED IN
AND NEAR THESE AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SIGNIFICANT RAINFALL
OR FLOODING TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.

52

In the hours before

Special weather statement, Aug 23, 1:06 PM MDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
106 PM MDT THU AUG 23 2012

NMZ507-519-521-231945-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-WEST CENTRAL HIGHLANDS-
106 PM MDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO AND NORTHERN
VALENCIA COUNTIES THROUGH 145 PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF ISLETA PUEBLO...OR ABOUT
14 MILES NORTHWEST OF LOS LUNAS...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.  GUSTY OUTFLOW
WINDS WILL PRECEDE THE STORMS BY 15 TO 20 MINUTES...WITH THE
STRONGEST WINDS EXPECTED TO IMPACT AREAS ALONG AND WEST OF THE RIO
GRANDE.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS LUNAS...ALBUQUERQUE...
BOSQUE FARMS...ISLETA PUEBLO...SOUTH VALLEY...RIO GRANDE NATURE
CENTER...TAYLOR RANCH...VENTANA RANCH...LOS RANCHOS DE ALBUQUERQUE...
PARADISE HILLS...NORTH VALLEY...SANDIA HEIGHTS...PERALTA...
PAJARITO...ALAMEDA AND CARNUEL.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 169...
  INTERSTATE 25 BETWEEN MILE MARKERS 202 AND 234...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3521 10643 3481 10650 3479 10692 3521 10708
TIME...MOT...LOC 1904Z 230DEG 14KT 3496 10691

KJ
Special weather statement, Aug 23, 1:15 PM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT THU AUG 23 2012

NMZ504-511-232000-
JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-
115 PM MDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RIO ARRIBA AND NORTHERN
SANDOVAL COUNTIES THROUGH 200 PM MDT...

AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES WEST OF CUBA...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM
INCLUDE...CUBA...REGINA...LINDRITH...GALLINA AND LA JARA AS WELL AS
HIGHWAY 550 BETWEEN CUBA AND THE INTERSECTION OF STATE ROAD 537.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3650 10697 3602 10659 3581 10719 3613 10739
TIME...MOT...LOC 1913Z 225DEG 34KT 3601 10713

KJ
Special weather statement, Aug 23, 3:15 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT THU AUG 23 2012

NMZ533-537-232145-
DE BACA COUNTY-GUADALUPE COUNTY-
315 PM MDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE AND NORTHERN DE
BACA COUNTIES THROUGH 345 PM MDT...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUMNER LAKE...OR ABOUT 9 MILES NORTHWEST OF
FORT SUMNER...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE LOCATED
NEAR YESO...AND 15 MILES NORTHWEST OF SUMNER LAKE ALSO MOVING TOWARD
THE EAST AT AROUND 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...FORT SUMNER...PORTIONS OF
HIGHWAY 84 BETWEEN SANTA ROSA AND FORT SUMNER...AND PORTIONS OF
HIGHWAY 60 BETWEEN YESO AND FORT SUMNER.

THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3449 10469 3466 10464 3475 10419 3451 10412
      3433 10421 3433 10470
TIME...MOT...LOC 2113Z 277DEG 25KT 3454 10437

KJ
Local storm report, Aug 23, 4:17 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT THU AUG 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND GST     7 W OSCURO              33.50N 106.18W
08/23/2012  M58 MPH          LINCOLN            NM   MESONET

            WHITE SANDS MISSILE RANGE - OSCURA RANGE CAMP.... WHITE
            SANDS MISSILE RANGE - OSCURA RANGE CAMP.

&&

EVENT NUMBER ABQ1201303

AAM
Special weather statement, Aug 23, 4:40 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT THU AUG 23 2012

NMZ537-232315-
DE BACA COUNTY-
440 PM MDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
515 PM MDT...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT SUMNER...MOVING EAST AT 15 MPH.  OTHER
STRONG STORMS WERE LOCATED BETWEEN YESO AND FORT SUMNER ALONG HIGHWAY
60.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...FORT SUMNER AND HIGHWAY 60
BETWEEN YESO AND FORT SUMNER.

&&

LAT...LON 3460 10489 3460 10422 3419 10423 3433 10488
TIME...MOT...LOC 2239Z 251DEG 11KT 3447 10431

KJ
Special weather statement, Aug 23, 4:42 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT THU AUG 23 2012

NMZ531-532-232315-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-
442 PM MDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND
CENTRAL HARDING COUNTIES THROUGH 515 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOLANO...OR ABOUT 10 MILES WEST OF
MOSQUERO...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MOSQUERO AND SOLANO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3604 10399 3595 10370 3574 10375 3565 10418
      3584 10426
TIME...MOT...LOC 2242Z 244DEG 19KT 3583 10408

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Aug 22, 7:46 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval119 min
Aug 22, 8:27 PM MDTSpecial Weather StatementABQ33 min
Aug 22, 8:37 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval2 hr
Aug 23, 3:46 AM MDTFlash Flood WatchABQ17 hr
Aug 23, 1:06 PM MDTSpecial Weather StatementABQBernalillo39 min
Aug 23, 1:15 PM MDTSpecial Weather StatementABQRio Arriba45 min
Aug 23, 1:50 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval85 min
Aug 23, 2:06 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval84 min
Aug 23, 2:10 PM MDTAreal Flood AdvisoryABQSocorro110 min
Aug 23, 2:26 PM MDTFlash Flood WarningABQSocorro94 min
Aug 23, 3:06 PM MDTAreal Flood AdvisoryABQSocorro114 min
Aug 23, 3:15 PM MDTSpecial Weather StatementABQDe Baca30 min
Aug 23, 4:40 PM MDTSpecial Weather StatementABQDe Baca35 min
Aug 23, 4:42 PM MDTSpecial Weather StatementABQHarding33 min
Aug 23, 5:06 PM MDTAreal Flood AdvisoryABQDe Baca114 min
Aug 23, 5:14 PM MDTAreal Flood AdvisoryABQHarding, San Miguel2 hr
Aug 23, 5:59 PM MDTAreal Flood AdvisoryABQLincoln2 hr

Nearby

Flash Flood Warnings in New Mexico, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.